Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Fertility
Question: please help don't know if its safe...
|Emma* - Mon Dec 04, 2006 1:08 am||
Hi; I have a question regarding the effects of ampicillin and birth control pills. I know that it is known to reduce the effectivness of BCP'S however I'm confused about the situation I'm in. I have not taken ampicillin but where I work sometimes the jars of capsules are left open and you can kind of smell it in the room. All the medication is contained inside the capsules except for the odd open pill I ws just wondering would being exposed to this reduce the effectivness of my pills. I have also been having some sore joints and muscle pain. Would the ampicillin be causing this. I really don't see howe it could but I just want to make sure.
|Theresa Jones, RN - Tue Dec 05, 2006 6:11 am||
In my opinion, it would be highly unlikely that the ampicillin would be the causative factor for your symptoms and exposure in the manner you stated, to my knowledge, does not alter the effectiveness of birth control medications.
Theresa Jones, RN
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.